Alert archive / Wisconsin / Tornado Warnings in 2013

Tornado Warning 6, NWS Green Bay, WI

August 7, 2013Manitowoc County, Wisconsin

NWS Green Bay, WI issued this tornado warning at Aug 7, 2013, 1:05 AM CDT for Manitowoc County, Wisconsin. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2013, 1:05 AM CDT (06:05 UTC)
Expired
Aug 7, 2013, 1:30 AM CDT
In force
25 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 43 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 1:10 AM CDTTSTM WND DMGMaribel, WITREES AND POWERLINES DOWN IN CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 10:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 424 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
424 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1453 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

296 
WFUS53 KGRB 070605
TORGRB
WIC071-070630-
/O.NEW.KGRB.TO.W.0006.130807T0605Z-130807T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
105 AM CDT WED AUG 7 2013

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN MANITOWOC COUNTY IN EAST CENTRAL WISCONSIN...

* UNTIL 130 AM CDT

* AT 104 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 7 MILES WEST OF TWO CREEKS...AND MOVING EAST AT
  100 MPH.

  HAZARD...TORNADO...SMALL HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  TWO CREEKS AND POINT BEACH NUCLEAR PLANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4427 8786 4433 8787 4433 8754 4429 8753
      4426 8751 4424 8750
TIME...MOT...LOC 0605Z 272DEG 88KT 4431 8766

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

TDH
2 follow-up statements
985 
WWUS53 KGRB 070612
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
112 AM CDT WED AUG 7 2013

WIC071-070630-
/O.CON.KGRB.TO.W.0006.000000T0000Z-130807T0630Z/
MANITOWOC WI-
112 AM CDT WED AUG 7 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN MANITOWOC
COUNTY UNTIL 130 AM CDT...

AT 109 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES WEST OF TWO CREEKS...AND MOVING EAST AT 60 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
TWO CREEKS AND POINT BEACH NUCLEAR PLANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4426 8773 4433 8774 4433 8755 4433 8754
      4429 8753 4424 8750
TIME...MOT...LOC 0612Z 274DEG 51KT 4430 8764

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

TDH
739 
WWUS53 KGRB 070623
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
123 AM CDT WED AUG 7 2013

WIC071-070632-
/O.CAN.KGRB.TO.W.0006.000000T0000Z-130807T0630Z/
MANITOWOC WI-
123 AM CDT WED AUG 7 2013

...THE TORNADO WARNING FOR NORTHEASTERN MANITOWOC COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.

LAT...LON 4426 8773 4433 8774 4433 8755 4433 8754
      4429 8753 4424 8750
TIME...MOT...LOC 0622Z 274DEG 51KT 4429 8744

$$

TDH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this tornado warning went out at Aug 7, 12:29 AM CDT, 36 minutes earlier.

Area forecast discussion, Aug 7, 12:29 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1229 AM CDT WED AUG 7 2013

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND WEDNESDAY
ISSUED AT 310 PM CDT TUE AUG 6 2013

MAIN FCST CONCERNS ARE PCPN TRENDS AND SVR TSTM POTENTIAL TONIGHT...AND
TEMPERATURES THROUGH THE PERIOD.

MSAS SFC ANALYSIS SHOWED LOW PRESSURE OVER SE ND...WITH A WARM FRONT
EXTENDING ESE THROUGH CENTRAL MN AND WC WI...AND A COLD FRONT TRAILING
SW INTO SD. WV IMAGERY INDICATED A S/W TROF MOVG INTO NW WI...WITH
ADDITIONAL SHORT-WAVES IN ND AND SOUTHERN SASK. RADAR SHOWED A
SMALL CLUSTER OF TSTMS OVER NW WI... WITH MORE NUMEROUS SHOWERS
AND TSTMS OVER EASTERN ND AND NORTHERN MN. SPC HAS ISSUED A TORNADO
WATCH FOR MUCH OF CENTRAL MN AND A FEW COUNTIES IN FAR NW/WC WI...
FOR THE AREA ALONG AND NORTH OF THE WARM FRONT...WHERE SOME NEW
CONVECTION HAS DEVELOPED.

ALTHOUGH SOME ISOLD/SCT CONVECTION WILL OCCUR LATE THIS AFTERNOON AND
EARLY EVG...EXPECT MOST OF THE PCPN AND TSTM ACTIVITY TO OCCUR
FROM MID-EVENING THROUGH THE OVERNIGHT PERIOD. THE COLD FRONT WILL
MOVE THROUGH DURING THIS TIME FRAME...ACCOMPANIED BY UPPER LEVEL
FORCING FROM A STRONG JET STREAK AND THE NORTH DAKOTA S/W TROF.
WILL HAVE LIKELY POPS OVER THE ENTIRE CWA TONIGHT...WITH CATEGORICAL
POPS OVER NC WI...WHERE THE BEST UPPER FORCING SHOULD OCCUR. SVR
TSTM POTENTIAL IS A TOUGH CALL...AS MUCAPE IS ONLY EXPECTED TO
REACH 500-1000 J/KG DURING THE EVENT. ALTHOUGH THE INSTABILITY IS
MARGINAL...CANNOT RULE OUT THE SVR THREAT...GIVEN DEEP LAYER SHEAR
OF 40-50 KTS...SEASONALLY STRONG WINDS IN THE MID-LEVELS AND
SIGNIFICANT SYNOPTIC SCALE FORCING. NOT CONFIDENT ENOUGH TO ADD
SVR WORDING TO THE GRIDS/ZFP...BUT WILL MENTION A SLIGHT RISK
IN THE HWO THIS EVG AND INTO THE EARLY OVERNIGHT PERIOD.

HAVE TAPERED OFF POPS WITH THE PASSAGE OF THE COLD FRONT LATE
TONIGHT INTO EARLY WEDNESDAY...WITH A DRY FCST BY 15Z/WEDS. THERE
IS SOME CONCERN THAT THE SOUTHERN SASK S/W TROF MAY TRIGGER SOME
SHOWERS OVER N WI DURING THE LATE MORNING AND AFTERNOON...BUT
COUNTING ON ENOUGH DRYING IN THE MID-LEVELS TO PRECLUDE
ADDITIONAL PCPN DEVELOPMENT.

USED A BLEND OF THE PREVIOUS FCST AND THE BEST-PERFORMING GUIDANCE
SETS FOR TEMPS TONIGHT AND WEDNESDAY. HIGHS TEMPS SHOULD BE ABOUT
5 DEGREES COOLER THAN TODAY...AND HUMIDITY LEVELS WILL BE QUITE
LOW FOR THIS TIME OF YEAR.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY
ISSUED AT 310 PM CDT TUE AUG 6 2013

AN UPPER TROUGH OVER THE NORTH CENTRAL UNITED STATES
SHOULD KEEP COOL TEMPERATURES OVER THE REGION THROUGH SUNDAY.
A REINFORCING PUSH OF COLDER AIR SHOULD ARRIVE THURSDAY NIGHT
ACCOMPANIED BY SCATTERED SHOWERS OR THUNDERSTORMS. THERE ALSO COULD
ALSO BE SCATTERED SHOWERS OR THUNDERSTORMS SUNDAY OR SUNDAY NIGHT
WITH SOME JET ENERGY MOVING THROUGH THE UPPER TROUGH AND WARM
ADVECTION ASSOCIATED WITH DEPARTING SURFACE HIGH. NEITHER OF THESE
TWO CHANCES OF PRECIPITATION LOOK ESPECIALLY IMPRESSIVE GIVEN LACK
OF GULF MOISTURE OR STRONG FORCING.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1221 AM CDT WED AUG 7 2013

LINE OF STRONG THUNDERSTORMS MOVING THROUGH AREA AT THIS TIME.
HEAVY RAIN AND SMALL HAIL STILL POSSIBLE AT GRB AND ATW FOR FEW
HOURS AT THE BEGINNING OF PERIOD. MOISTURE FROM RAINS AND LIGHTER
WINDS OVERNIGHT MAY LEAD TO SHORT PERIOD OF MVFR/IFR CIGS TOWARDS
MORNING....ESPECIALLY IN THE EAST THOUGH TOO UNCERTAIN TO ADD AT
THIS TIME.

CONDITIONS EXPECTED TO IMPROVE TO VFR AT MOST LOCATIONS BY LATE
MORNING. NW WINDS WILL INCREASE WEDS MORNING... WITH GUSTS TO 15
TO 20 KTS EXPECTED AT THE TAF SITES. &&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KIECKBUSCH
LONG TERM......RDM
AVIATION.......TE
Hazardous weather outlook, Aug 6, 3:32 PM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
332 PM CDT TUE AUG 6 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
332 PM CDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA
TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH
DAMAGING WINDS AND LARGE HAIL...ESPECIALLY SOUTHWEST OF A LINE FROM
TOMAHAWK TO GREEN BAY BETWEEN 9 PM AND 3 AM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS IN EAST CENTRAL WISCONSIN EARLY
WEDNESDAY MORNING...BUT SEVERE WEATHER IS NOT EXPECTED.

THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS THURSDAY NIGHT...
AND AGAIN EARLY NEXT WEEK. IT IS TOO EARLY TO DETERMINE IF SEVERE
WEATHER WILL OCCUR DURING THESE PERIODS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LMZ521-522-541>543-072045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
332 PM CDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. ALTHOUGH SEVERE
WEATHER IS NOT ANTICIPATED...ISOLATED STRONG THUNDERSTORMS WITH
GUSTY WINDS AND SMALL HAIL ARE POSSIBLE LATE THIS EVENING AND
OVERNIGHT.

PATCHY DENSE MARINE FOG MAY CAUSE NAVIGATION PROBLEMS FOR
MARINERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY MORNING...WITH MORE
STORMS POSSIBLE THURSDAY NIGHT AND AGAIN EARLY NEXT WEEK. THE
STORMS COULD PRODUCE GUSTY WINDS WHICH WILL POSE A HAZARD TO
BOATERS.

TSK/RDM

In the hours before

Local storm report, Aug 7, 12:48 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1248 AM CDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 AM     TSTM WND GST     APPLETON                44.26N 88.40W
08/07/2013  M67 MPH          OUTAGAMIE          WI   MESONET

            LAWRENCE UNIVERSITY.

&&

SAC
Local storm report, Aug 7, 12:50 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1250 AM CDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 AM     TSTM WND DMG     APPLETON                44.26N 88.40W
08/07/2013                   OUTAGAMIE          WI   TRAINED SPOTTER

            INTERSECTION OF FRENCH RD AND 00. 5 POWERPOLES SNAPPED.

&&

SAC
Local storm report, Aug 7, 12:52 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1252 AM CDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 AM     TSTM WND DMG     HORTONVILLE             44.33N 88.63W
08/07/2013                   OUTAGAMIE          WI   TRAINED SPOTTER

            NUMEROUS TREES DOWN ON HWY 15 BETWEEN NEW LONDON AND
            HORTONVILLE.

1249 AM     TSTM WND DMG     NEW LONDON              44.38N 88.75W
08/07/2013                   WAUPACA            WI   TRAINED SPOTTER

            TREES DOWN AT THE NEW LONDON FAMILY MEDICAL CENTER.

&&

MPC
Local storm report, Aug 7, 12:58 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1258 AM CDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 AM     TSTM WND DMG     MARINETTE               45.09N 87.61W
08/07/2013                   MARINETTE          WI   AMATEUR RADIO

            TREES AND POWERLINES DOWN IN CITY.

&&

SAC
Local storm report, Aug 7, 1:02 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
102 AM CDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 AM     TSTM WND DMG     2 NE APPLETON           44.28N 88.37W
08/07/2013                   OUTAGAMIE          WI   PUBLIC

            MANY LARGE BRANCHES DOWN.

&&

SAC
Local storm report, Aug 7, 1:05 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
105 AM CDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 AM     TSTM WND GST     BELLEVUE                44.43N 87.91W
08/07/2013  M40 MPH          BROWN              WI   NWS EMPLOYEE

&&

SAC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 11:16 PM CDTSevere Thunderstorm WarningGRBMarinette, Menominee, Oconto, Shawano44 min
Aug 6, 11:25 PM CDTSevere Thunderstorm WarningGRBWood50 min
Aug 6, 11:50 PM CDTSevere Thunderstorm WarningGRBPortage, Waupaca, Waushara55 min
Aug 6, 11:53 PM CDTSpecial Marine WarningGRB82 min
Aug 7, 12:00 AM CDTSevere Thunderstorm WarningGRBMarinette, Oconto, Shawano30 min
Aug 7, 12:30 AM CDTSevere Thunderstorm WarningGRBCalumet, Outagamie, Waupaca, Winnebago45 min
Aug 7, 12:51 AM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee, Manitowoc39 min
Aug 7, 12:55 AM CDTSpecial Marine WarningGRB95 min
Aug 7, 1:17 AM CDTSpecial Marine WarningGRB88 min

Nearby

Tornado Warnings in Wisconsin, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.